Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Feb 3, 2011, 12:41 AM EST for Levy County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2011, 12:41 AM EST (05:41 UTC)
- Expired
- Feb 3, 2011, 1:30 AM EST
- In force
- 49 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Levy County, FL
The radar
The Jacksonville radar (KJAX), 153 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 5.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
693
WUUS52 KTBW 030541
SVRTBW
FLC075-030630-
/O.NEW.KTBW.SV.W.0008.110203T0541Z-110203T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1241 AM EST THU FEB 3 2011
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LEVY COUNTY IN FLORIDA.
* UNTIL 130 AM EST
* AT 1238 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES SOUTHWEST OF CHIEFLAND...OR 12 MILES NORTH OF CEDAR KEY...AND
MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHIEFLAND.
BRONSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 2960 8279 2959 8276 2957 8275 2957 8266
2955 8264 2955 8258 2952 8254 2948 8253
2921 8305 2932 8314 2935 8308 2948 8299
2955 8298 2960 8293
TIME...MOT...LOC 0541Z 237DEG 26KT 2934 8302
$$1 follow-up statement
535
WWUS52 KTBW 030604
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
104 AM EST THU FEB 3 2011
FLC075-030630-
/O.CON.KTBW.SV.W.0008.000000T0000Z-110203T0630Z/
LEVY FL-
104 AM EST THU FEB 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EST
FOR NORTHWESTERN LEVY COUNTY...
AT 101 AM EST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST SOUTH OF
CHIEFLAND...MOVING NORTHEAST AT 30 MPH.
LAT...LON 2960 8279 2959 8276 2957 8275 2957 8266
2955 8264 2955 8258 2952 8254 2948 8253
2921 8305 2932 8314 2935 8308 2948 8299
2955 8298 2960 8293
TIME...MOT...LOC 0605Z 237DEG 26KT 2943 8283
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 9:00 PM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Feb 2, 9:00 PM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 900 PM EST WED FEB 2 2011 .UPDATE...MSAS ANALYSIS THIS EVENING CONTINUES TO SHOW THE COLD FRONT OVER THE AREA SLOWLY PUSHING SOUTH. ALL INDICATIONS POINT TO THIS FRONT STALLING OUT SOUTH OF TAMPA BAY BY TOMORROW MORNING. PLENTY OF MOISTURE STREAMING THROUGH THE CENTRAL GULF HAS MODIFIED THE AIR MASS BEHIND THE FRONT SO NOT A HUGE DIFFERENCE IN TEMPS AND DEW POINTS IN THE SOUTHERN CWA. AN AREA OF WEAK VORT MAXES BEHIND THE FRONT SEEM TO BE SUPPORTING SOME LIGHT CONVECTION THAT IS CURRENTLY PUSHING THROUGH THE NATURE COAST FROM THE GULF. THEREFORE...HAVE BUMPED UP POPS IN THE NATURE COAST FOR THE OVERNIGHT HOURS. IN ADDITION TO THE PATCHY FOG CURRENTLY IN THE FORECAST...HAVE ADDED PATCHY FOG OVERNIGHT FOR AREAS NORTH OF TAMPA SINCE SHOWERS ARE LIGHT AND WIDELY SCATTERED. OTHERWISE...CURRENT FORECAST IS ON TRACK WITH THIS BOUNDARY STALLING BY TOMORROW HELPING TO MAINTAIN CLOUDY AND MOIST CONDITIONS. && .AVIATION...FOG IS CURRENTLY NORTH OF PIE AND TPA AND COULD AFFECT THOSE SITES WITHIN THE NEXT FEW HOURS. FOG FOR THE SOUTHERN TERMINALS IS POSSIBLE LATER TONIGHT AS THE COLD FRONT MAKES ITS WAY ACROSS THE REGION. IFR CEILINGS WITH MVFR/IFR VISIBILITIES WILL BE POSSIBLE THROUGH THURSDAY MORNING. IMPROVING CONDITIONS WILL BE POSSIBLE THURSDAY AFTERNOON DEPENDING ON HOW FAR SOUTH THE FRONT REACHES. && .MARINE...BUMPED SEAS DOWN A LITTLE SINCE BUOY 42036 WITH WINDS REDUCED TO THE 10 TO 15 KNOT RANGE. WILL REMOVE SMALL CRAFT EXERCISE CAUTION FOR THE EVENING CWF UPDATE. && .FIRE WEATHER...PLENTY OF MOISTURE WILL KEEP RH'S WELL ABOVE RED FLAG CRITERIA. HOWEVER...EXPECTING PATCHY FOG ONCE AGAIN DURING THE EARLY MORING HOURS. && .PRELIMINARY POINT TEMPS/POPS... TPA 56 69 58 76 / 20 20 20 20 FMY 63 78 63 80 / 20 20 20 20 GIF 57 72 57 79 / 20 20 20 20 SRQ 57 73 60 78 / 20 20 20 20 BKV 51 67 55 77 / 30 30 30 20 SPG 59 67 59 75 / 20 20 20 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && UPDATE/MARINE/FIRE WEATHER...20/BARRON AVIATION...05/CARLISLE UPPER AIR...72/NOAH
Hazardous weather outlook, Feb 2, 5:28 AM EST, 19 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 528 AM EST WED FEB 2 2011 FLZ039-042-043-048>052-055>057-060>062-065-022230- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 528 AM EST WED FEB 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... WEAK INSTABILITY WILL ALLOW FOR EMBEDDED THUNDERSTORMS AHEAD OF THE COLD FRONT TODAY. GUSTY WINDS AND OCCASIONAL LIGHTNING WILL BE POSSIBLE IN THE VICINITY OF THE STORMS. ...DENSE FOG/SMOKE IMPACT... LIGHT WINDS AND HIGH DEW POINTS WILL COMBINE WITH SATURATED GROUND FROM THE RAIN TODAY TO ALLOW FOR PATCHY FOG TO DEVELOP FROM TAMPA BAY SOUTH AFTER MIDNIGHT TONIGHT. FOG IS NOT ANTICIPATED ALONG THE NATURE COAST WHERE DRY AIR WILL FILTER IN WITH THE COLD FRONT. ...WIND AND SEA IMPACT... TIGHT PRESSURE GRADIENT WILL PRODUCE WINDS OF AROUND 20 KNOTS WITH SEAS OF UP TO 6 FEET. CONDITIONS WILL BE DANGEROUS FOR OPERATORS OF SMALL CRAFT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...WIND AND SEA IMPACT... HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH THURSDAY AFTERNOON AS THE FRONT STALLS OVER THE FLORIDA PENINSULA. WINDS AND SEAS WILL PICK UP AGAIN FRIDAY NIGHT AND SATURDAY AS THE FRONTAL BOUNDARY LIFTS BACK NORTH. ...FIRE WEATHER IMPACT... HIGH PRESSURE WILL FILL INTO THE AREA SUNDAY ALLOWING RH VALUES TO POSSIBLY DROP TO CRITICAL VALUES FOR ONE TO THREE HOURS SUNDAY AND MONDAY AFTERNOON AT INLAND LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLEMING
In the hours before
Special weather statement, Feb 2, 10:56 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1056 PM EST WED FEB 2 2011
FLZ039-030430-
LEVY-
1056 PM EST WED FEB 2 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN LEVY COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR YELLOW JACKET...OR 6 MILES WEST OF CHIEFLAND...MOVING
NORTHEAST AT 35 MPH...WILL AFFECT CHIEFLAND...UNTIL 1130 PM EST.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. HAIL UP TO ONE HALF INCH IN
DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR
ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2960 8279 2959 8276 2957 8275 2957 8266
2955 8264 2954 8255 2943 8302 2944 8302
2948 8299 2955 8298 2960 8293
TIME...MOT...LOC 0357Z 239DEG 33KT 2951 8294Special weather statement, Feb 3, 12:26 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1226 AM EST THU FEB 3 2011
FLZ039-030645-
LEVY-
1226 AM EST THU FEB 3 2011
...STRONG THUNDERSTORM WILL AFFECT NORTHERN LEVY COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED 17 MILES SOUTHWEST OF YELLOW JACKET...OR 14 MILES NORTHWEST
OF CEDAR KEY...MOVING NORTHEAST AT 30 MPH...AND WILL AFFECT
CHIEFLAND...UNTIL 145 AM EST.
GUSTY WINDS 35 TO 45 MPH ARE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP
TO ONE HALF INCH IN DIAMETER IS ALSO POSSIBLE. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 2960 8279 2959 8276 2957 8275 2955 8256
2948 8254 2948 8240 2913 8310 2918 8306
2922 8309 2924 8307 2927 8309 2928 8316
2930 8316 2936 8307 2960 8293
TIME...MOT...LOC 0525Z 237DEG 26KT 2930 8319The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 10:56 PM EST | Special Weather Statement | TBW | Gilchrist | 34 min |
| Feb 3, 12:26 AM EST | Special Weather Statement | TBW | Levy | 79 min |
| Feb 3, 1:36 AM EST | Dense Fog Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 8 hr |
| Feb 3, 1:59 AM EST | Marine Dense Fog Advisory | TBW | 8 hr | |
| Feb 3, 5:08 PM EST | Marine Dense Fog Advisory | TBW | 15 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.